MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMP KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMP KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 09N78-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported 2 false positives on the sars-cov-2 assay.On (b)(6) 2024, the customer had a reactive negative control on the sars-cov-2 assay.The customer then reported that 2 samples were positive on alinity but were rerun on cepheid and resulted negative.Sample id (sid) (b)(6) was tested on (b)(6) 2024 and was positive for sars-cov-2.It was not reported due to suspected contamination.Sid (b)(6) was tested on (b)(6) 2024 was positive for sars-cov-2.The sample was tested again the same day and was negative.The result was considered inconclusive and was not reported for this patient.The customer tested some water samples and two were positive for sars-cov-2.The customer proceeded to decontaminate the instrument.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, retain/file sample review, a quality data review, and a complaint history review.Investigation is summarized as follows: customer data review: customer result log files were reviewed.The runs were valid, met assay specification requirements, and no error codes or flags were displayed for the controls.The assay is performing as expected with correct interpretations.There is no indication that the alinity m sars-cov-2 amp kit (list 09n78-095) lot 406831 is performing outside of established design performance specifications based on the elements reviewed in this section.Retain/file sample review: file sample testing was performed.All sample types tested generated correct results (negative samples/controls were not detected, and positive samples/controls generated expected calls).A product deficiency could not be identified by the file sample evaluation for the alinity m sars-cov-2 amp kit (list 09n78-095) lot 406831.The assay reagents performed as expected and met the assay specification requirements without any error/message codes or performance related flags on the run controls.The runs met all validity and acceptance criteria.Quality data review: device history record / batch record review: review of the manufacturing packets for alinity m sars-cov-2 amp kit (list 09n78-095) lot 406831 (including the components) did not identify any issues which could result in the reported complaint.Additionally, the quality control (qc) testing for the alinity m sars-cov-2 amp kit (list 09n78-095) lot 406831 (including the components) met all validity and acceptance criteria.No issues related to the reported complaint were reported during qc testing.Capa / non-conformance review: a capa lot search was performed to identify any existing internal quality records which could result in the reported complaint during production or internal use.No existing internal quality records related to the reported complaint were identified as a result of this review for the reported lot.Complaint history review: a complaint review was performed to identify any similar complaints to the ticket being investigated for alinity m sars-cov-2 amp kit (list 09n78-095) lot 406831.Complaint trending was performed and did not identify a trend violation.A product deficiency was not identified by this evaluation.Based on the results of the investigation elements, a product deficiency for the alinity m sars-cov-2 amp kit (list 09n78-095) lot 406831 was not identified.

Brand Name
ALINITY M SARS-COV-2 AMP KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key20905962
Report Number3005248192-2024-00217
Device Sequence Number14445225
Product Code QJR
UDI-Device Identifier00884999049222
UDI-Public(01)00884999049222(10)406831(17)250826(240)09N78-095
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Catalogue Number09N78-095
Device Lot Number406831
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown